Alert archive / Arkansas / Tornado Warnings in 2024

Tornado Warning 39, NWS Little Rock, AR

May 26, 2024Baxter County, Fulton County, Arkansas

NWS Little Rock, AR issued this tornado warning at May 26, 2024, 4:39 AM CDT for Baxter County, Fulton County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2024, 4:39 AM CDT (09:39 UTC)
Expired
May 26, 2024, 5:15 AM CDT
In force
36 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Observed
Hail
1.0 in

Counties Baxter County, AR, Fulton County, AR

The radar

The Springfield radar (KSGF), 155 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 2:35 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2024-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1925 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2024-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1925 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1164 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
1.3
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted.

977 
WFUS54 KLZK 260939
TORLZK
ARC005-049-261015-
/O.NEW.KLZK.TO.W.0039.240526T0939Z-240526T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
439 AM CDT Sun May 26 2024

The National Weather Service in Little Rock has issued a

* Tornado Warning for...
  Western Fulton County in north central Arkansas...
  Northeastern Baxter County in north central Arkansas...

* Until 515 AM CDT.

* At 438 AM CDT, a tornado producing storm was located over Diamond
  Bay, or 9 miles east of Mountain Home, moving northeast at 40 mph.

  HAZARD...Damaging tornado and quarter size hail.

  SOURCE...Radar confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Salem in Fulton County...         Salesville...
  Viola...                          Briarcliff...
  Norfork Dam...                    Diamond Bay...
  Flint Springs...                  Ott...
  Gamaliel Landing...               Sturkie...
  Byron...                          Moko...
  Vidette...                        Elizabeth...
  Mitchell...                       Robinson Point Landing...
  Henderson...                      Gepp...
  Norfork Lake...                   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3639 9174 3623 9226 3634 9233 3650 9213
      3650 9185
TIME...MOT...LOC 0938Z 244DEG 36KT 3631 9221 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

73
1 follow-up statement
645 
WWUS54 KLZK 261004
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
504 AM CDT Sun May 26 2024

ARC005-261013-
/O.CAN.KLZK.TO.W.0039.000000T0000Z-240526T1015Z/
Baxter AR-
504 AM CDT Sun May 26 2024

...THE TORNADO WARNING FOR NORTHEASTERN BAXTER COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 AM CDT for north central
Arkansas.

LAT...LON 3630 9203 3642 9209 3650 9205 3650 9185
      3639 9174
TIME...MOT...LOC 1003Z 244DEG 36KT 3642 9192 

$$

ARC049-261015-
/O.CON.KLZK.TO.W.0039.000000T0000Z-240526T1015Z/
Fulton AR-
504 AM CDT Sun May 26 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR WESTERN
FULTON COUNTY...

At 503 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Flint Springs, or near Salem in Fulton County,
moving northeast at 40 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Salem in Fulton County...         Viola...
Sturkie...                        Flint Springs...
Byron...                          Moko...
Mitchell...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3630 9203 3642 9209 3650 9205 3650 9185
      3639 9174
TIME...MOT...LOC 1003Z 244DEG 36KT 3642 9192 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

73

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 26, 1:28 AM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, May 26, 1:28 AM CDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
128 AM CDT Sun May 26 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today through Monday Night)
Issued at 128 AM CDT Sun May 26 2024

A somewhat active weather pattern is expected continue through
Monday morning as two additional disturbances pass through the
state. As of early this morning...several showers and thunderstorms
are making their way out of TX/OK and will likely push into Arkansas
(especially north) through the overnight hours. Hail and damaging
straight-line winds are most likely with these storms.

A break in the unsettled weather is expected by late Sunday morning
into Sunday afternoon before additional showers and thunderstorms
pop-up across western Arkansas Sunday evening. These storms will
once again pose a severe risk across much of the state as they move
into the state along and ahead of a cold front. Damaging winds,
hail, and a few tornadoes will once again be possible with this
rounds.

CAMs supports this idea of multiple rounds of strong to severe
storms and heavy rain. Many locations across the state should
prepare for on and off showers and thunderstorms through at least
Monday morning with some severe storms likely. However, the end is
in sight with this active weather pattern...as the cold front clears
the state, it will bring in cooler and more stable air. It will be
short lived...but calmer weather is expected Monday afternoon into
the first part of the long term period.

Temperatures are expected to be in the lower 80s to lower 90s with
overnight lows dropping into the lower 60s to lower 70s.

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 128 AM CDT Sun May 26 2024

The period will begin with NWrly flow aloft across much of the Cntrl
CONUS. At the surface, high pressure will be moving into the Mid and
Nrn MS Valleys. Clockwise flow around this expansive area of high
pressure will advect cooler and drier conditions into the region,
via Nrly winds. Drier and cooler air will remain entrenched across
portions of the state through midweek, maybe even late week, however
moisture will begin to creep back into SW AR as early as Tuesday
evening.

Dry weather is expected initially on Tuesday, however a series of
upper level disturbances is expected to traverse through background
NWrly flow. This should allow for the development of convective
complexes through the remainder of the period. Some of these
complexes may develop into MCS's propagating SEwrd across the state
along a pronounced NW to SE situated theta E gradient. Damaging
straight-line winds would be the primary hazards with these
thunderstorms. Temperatures through the period would be in the upper
70s to lower 90s for highs and 50s and 60s for lows.&&

.AVIATION...
(06Z TAFS)
Issued at 1209 AM CDT Sun May 26 2024

Mostly VFR conditions are expected through a good portion of the
period as TSRA/SHRA are expected to move across northern
terminals later tonight. By sunrise tomorrow, showers and
thunderstorms will have pushed out of the state with a break in
the unsettled weather until Sunday afternoon/evening. MVFR/IFR
conditions will be possible with storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     90  68  88  64 /  20  30   0   0
Camden AR         92  70  93  65 /  10  30   0  10
Harrison AR       88  63  83  60 /  10  10   0   0
Hot Springs AR    91  68  92  64 /  10  30   0  10
Little Rock   AR  92  72  91  67 /  10  30   0   0
Monticello AR     93  73  92  68 /  10  40  10  10
Mount Ida AR      90  67  91  62 /  10  20   0  10
Mountain Home AR  89  64  84  60 /  20  20   0   0
Newport AR        89  68  88  64 /  20  30   0   0
Pine Bluff AR     92  72  91  67 /  10  40   0  10
Russellville AR   90  66  89  62 /  10  20   0   0
Searcy AR         90  68  89  63 /  20  30   0   0
Stuttgart AR      90  72  89  67 /  20  40  10   0

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...73
LONG TERM....70
AVIATION...73
Hazardous weather outlook, May 26, 1:31 AM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
131 AM CDT Sun May 26 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-271000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
131 AM CDT Sun May 26 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Tonight

Showers and thunderstorms are expected through the early morning
hours today. Additional thunderstorms are expected to fire up
Sunday evening. Some storms could be strong to severe with hail,
damaging winds, and a few tornadoes possible. Additionally, flash
flooding will be possible today as a result of heavy rainfall
associated with thunderstorms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Showers and thunderstorms should be winding down Monday morning
across portions of southeastern Arkansas. A few storms could produce
damaging winds and large hail before the activity comes to an end.

Additional rounds of showers and thunderstorms will return to the
forecast by Wednesday, persisting through much of the upcoming work
week. The main hazard with any of these storms would to be damaging
straight-line winds.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:58 AM CDTTornado WarningLZKBoone47 min
May 26, 3:15 AM CDTSevere Thunderstorm WarningLZKBoone, Marion, Newton, Searcy45 min
May 26, 3:28 AM CDTSevere Thunderstorm WarningLZKBoone, Marion47 min
May 26, 3:34 AM CDTTornado WarningLZKBoone, Marion, Newton, Searcy41 min
May 26, 3:54 AM CDTSevere Thunderstorm WarningLZKBaxter, Boone, Izard, Marion51 min
May 26, 3:54 AM CDTTornado Warning Tornado observedLZKBaxter, Boone, Marion51 min
May 26, 4:16 AM CDTSevere Thunderstorm WarningLZKBoone, Marion, Newton, Searcy29 min
May 26, 4:17 AM CDTTornado WarningLZKBaxter, Fulton, Izard, Marion43 min
May 26, 4:36 AM CDTTornado Warning Tornado observedLZKBaxter, Fulton, Izard, Sharp39 min
May 26, 4:43 AM CDTSevere Thunderstorm WarningLZKBaxter, Boone, Marion32 min
May 26, 5:07 AM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard, Marion, Stone38 min
May 26, 5:08 AM CDTTornado WarningLZKFulton, Randolph, Sharp52 min
May 26, 5:12 AM CDTTornado WarningLZKBaxter, Fulton33 min
May 26, 5:24 AM CDTTornado WarningLZKFulton36 min
May 26, 5:31 AM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard, Sharp, Stone44 min
May 26, 5:38 AM CDTTornado WarningLZKFulton, Randolph, Sharp52 min
May 26, 5:41 AM CDTTornado WarningLZKFulton, Randolph, Sharp34 min
May 26, 5:49 AM CDTSevere Thunderstorm WarningLZKFulton, Izard, Lawrence, Randolph, Sharp56 min
May 26, 6:10 AM CDTSevere Thunderstorm WarningLZKIndependence, Izard, Jackson, Lawrence, Sharp26 min
May 26, 6:16 AM CDTTornado WarningLZKLawrence, Randolph, Sharp29 min
May 26, 6:42 AM CDTSevere Thunderstorm WarningLZKLawrence, Randolph33 min
May 26, 9:08 AM CDTSpecial Weather StatementLZKRandolph22 min
May 26, 6:05 PM CDTSevere Thunderstorm Warning Considerable damage threatLZKBoone, Marion40 min
May 26, 6:37 PM CDTSpecial Weather StatementLZKMarion23 min
May 26, 6:46 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion18 min
May 26, 6:52 PM CDTSevere Thunderstorm Warning Considerable damage threatLZKBoone38 min

Nearby

Tornado Warnings in Arkansas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.